Alert archive / Indiana / Dense Fog Advisories in 2021
Dense Fog Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this dense fog advisory at Oct 9, 2021, 1:03 AM EDT for 18 counties in Indiana; 5 counties in Ohio; 4 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2021, 1:03 AM EDT (05:03 UTC)
- Expired
- Oct 9, 2021, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
All 27 counties
Adams County, IN, Allen County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 23 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this dense fog advisory went out at Oct 8, 3:08 PM EDT, 9 hours 55 minutes earlier.
Area forecast discussion, Oct 8, 3:08 PM EDT, 9 hours 55 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 308 PM EDT Fri Oct 8 2021 .SYNOPSIS... Issued at 308 PM EDT Fri Oct 8 2021 Showers and storms will continue through the evening. Dry and warm conditions are expected over the weekend with highs in the 80s by Sunday. The next chance of rain then arrives late Monday. && .SHORT TERM...(This Evening through Saturday) Issued at 308 PM EDT Fri Oct 8 2021 Pesky upper low finally being absorbed into mean westerlies and lifting NE of our area. Upper low center currently just to our NW and supporting some SCT showers/storms given marginal diurnal instability amid partly sunny skies. Instability will remain on the meager side though with dewpoints only in low/mid 60s and poor midlevel lapse rates. SPC/RAP mesoanalysis indicates 500-1000 J/kg MLCAPE supportive of a few thunderstorms but severe weather is not expected. Coverage will likely remain on the scattered side given overall poor synoptic forcing but will become more numerous during late afternoon/early evening as primary vort lobe rotates through. Isolated heavy rain is possible but not expecting any significant impacts. A few funnel clouds are also possible given potential for vorticity stretching in this environment but not anticipating a tornado threat given limited shear/helicity. Showers will gradually diminish through the late evening as upper low lifts NE and diurnal instability is lost. Isolated showers could persist (especially in our N/NE zones) well into the overnight though until vort max fully clears. Saturday is expected to be primarily dry as AVA/subsidence build in the wake of departing low. However...still can't rule out an isolated shower in our N/NE where some residual moisture and cyclonic flow will reside. Increasing sun and WAA will support highs climbing into the upper 70s/near 80F. && .LONG TERM...(Saturday Night through Friday) Issued at 308 PM EDT Fri Oct 8 2021 WAA really ramps up Sat night into Sun. Isentropic ascent could support a few isolated showers once again mainly in our north but will hold with silent 10 PoP given limited moisture and overall weak forcing. Though we likely will not mix that high...interesting to note 850mb temps climb to around 20C...which is around record territory for regional upper air climatology. More conservative mixing depths around 875-900mb under partly cloudy skies gives us highs in the mid 80s. This is close to record territory (especially for SBN which is only 85). Similar highs on Mon but clouds increase late in afternoon as next front approaches and will likely shave a few degrees off max temps. Potent trough ejects out of the southwest CONUS and swings through the Great Lakes late Monday. Good CVA and moisture associated with this wave and worthy of high PoP's given generally low spread among ensemble guidance. Thunderstorms also possible but instability appears too low to support a severe threat...especially given primarily overnight timing. Quiet weather Tue/Wed but another trough/front arrives later in the week. Temps holding above average through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 115 PM EDT Fri Oct 8 2021 Broad upper level low continues to open up and drift north through the forecast period. Convection forms during the late afternoon and lingers into early evening tonight. Patchy fog/drizzle is expected over NW Ohio and into MI...may be a brief period of MVFR/IFR vsby at the terminals and have opted to keep that out of the terminals for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 8, 4:51 AM EDT, 20 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 451 AM EDT Fri Oct 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 451 AM EDT Fri Oct 8 2021 /351 AM CDT Fri Oct 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 451 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Dense Fog Advisories in Indiana, 2021Dense Fog Advisories in Ohio, 2021Dense Fog Advisories in Michigan, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.